MAUDE Adverse Event Report: COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 025806-S1
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Patient code: no patient involvement.Device code: foreign material present in device is not labeled.Preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the distributer found that there was a black foreign matter in the package.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: investigation methods used include a review of complaint history, the device history record, specifications, and a visual inspection of the returned device.One unopened bander ureteral diversion stent set package was returned for investigation.A visual examination of the returned package confirmed a black o-ring loose inside the packaging tray within the sealed package.All three fittings in the set were disassembled confirming o rings present in each connector.Based on the evidence presented by the sample, this event has been contributed to a packaging error.A review of the device history record was performed.A non-conformance was identified for a component missing.The description indicates that the component missing was a black o-ring.This missing o-ring appears to be what was in the returned complaint product.A review of complaint history for this device/lot combination revealed there have been no other complaints for this issue received against lot number 8545718.Based on the information provided and results of the investigation, the cause of this issue is manufacturing related.The relevant personnel in manufacturing were informed of this complaint.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
BANDER URETERAL DIVERSION STENT SET
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7406754
Report Number1820334-2018-00957
Device Sequence Number1607969
Product Code GBL
UDI-Device Identifier00827002168176
UDI-Public(01)00827002168176(17)210129(10)8545718
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number025806-S1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1